Oklahoma, 2025

Hail and Damaging Wind in Oklahoma, June 17 to 18, 2025

June 17 to 18, 2025 · NWS OUN · 3 events in 2 counties and zones

While the airmass across north-central Oklahoma was heavily modified/stable behind an intense round of severe thunderstorms from the 17th (see separate entry for more information on this event), a sufficient combination of shear/instability remained for a few strong-to-severe thunderstorms. Small hail and thunderstorm wind damage were observed with the strongest thunderstorms through daybreak on…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

While the airmass across north-central Oklahoma was heavily modified/stable behind an intense round of severe thunderstorms from the 17th (see separate entry for more information on this event), a sufficient combination of shear/instability remained for a few strong-to-severe thunderstorms. Small hail and thunderstorm wind damage were observed with the strongest thunderstorms through daybreak on the 18th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 17, 11:29 PM CST, 26 minutes earlier. Its key messages:

  • Updated at 1225 AM CDT Wed Jun 18 2025
  • Severe thunderstorm chances Tuesday evening through Wednesday.
  • Above-average temperatures are expected much of this week and into next weekend and staying dry.
Area forecast discussion, Jun 17, 11:29 PM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1229 AM CDT Wed Jun 18 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1225 AM CDT Wed Jun 18 2025

- Severe thunderstorm chances Tuesday evening through Wednesday.

- Above-average temperatures are expected much of this week and
  into next weekend and staying dry.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 308 PM CDT Tue Jun 17 2025

There is a risk for multiple rounds of up to severe thunderstorms
this evening and overnight near and north of the I-40 corridor with
the highest risk in our area across northern Oklahoma. There will
also be an additional risk for flash flooding as well across parts
of the severe risk area as well.

An upper level shortwave will develop lee of the Colorado Rockies
which will be digging through the Central & Southern High Plains
early this evening to across our CWA overnight.  Meanwhile down at
the surface the remnants of the MCS activity early this morning
had produced an outflow boundary stretched across northern
Oklahoma along with a synoptic front/cold front pushing through
later tonight. Another surface feature is a dryline stretched lee
of the Colorado & New Mexico Rockies which will be punching into
the Southern High Plains where a surface low will be in place.

The initial round of severe convection may initiate late this
afternoon into the evening hours near and north of the
aforementioned outflow boundary while additional convection may also
initiate along and east of the dryline bringing storms in from the
west.  Heating will strongly destabilize the atmosphere in the
warm/moist sector by late afternoon as both NAM & RAP deterministic
solutions are suggesting 3000-4000 J/kg of SBCAPE to perhaps higher
near the Kansas/Oklahoma state lines.  The deep-layer shear will
also be sufficient for organization and multiple supercells capable
of producing a tornado in the highest risk area although large hail
& damaging wind gusts of 70 mph or greater will pose the greatest
severe hazards.  Additional rounds of storms will follow into the
overnight hours as a second mid-level shortwave and surface front
start pushing through enhanced by low-level shear from a
strengthening low-level jet overnight.  Although the severe risk
will be highest with this first round of storms, the severe risk
area after midnight may be restricted to areas near, east, and south
of the I-44 corridor as those areas to the west and north may have
destabilized.  With the heaviest rainfall rates and training from
multiple storms across parts of the severe risk area, there will
also be an additional risk that excessive rainfall in short periods
of time may produce a flash flood hazard.  As a result we have a
Flood Watch in place across all of northern into a portion of
central Oklahoma down to Oklahoma City in effect through the morning
hours.

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 308 PM CDT Tue Jun 17 2025

Isolated storms will likely be ongoing after sunrise along the slow
moving cold front although expected to be non-severe and mainly east
of the I-35 corridor.  Diurnal heating will again destabilize the
warm sector east of the surface front for afternoon severe storm
initiation generally near, east, and south of the I-44 corridor.
However shear will be weak keeping the tornado risk very low but
could see a lower-end severe risk with large hail & damaging wind
gusts as the hazards during Wednesday afternoon into the evening
hours.  Although the severe risk will have lowered, will keep storm
POPs in the forecast for Wednesday night across our southeastern CWA
as the upper wave moves out/east and the surface boundary washes
out.  An upper ridge over the western U.S. starts building in on
Thursday with south winds returning as we transition back into a hot
and dry weather pattern.  Will see widespread 90s for highs Thursday
afternoon.  With the surface moisture sticking around and perhaps
increasing with the south winds will see afternoon heat indices in
the lower triple digits getting close to Heat Advisory criteria.

&&

.LONG TERM...
(Friday through next Monday)
Issued at 308 PM CDT Tue Jun 17 2025

Longwave ridging will maintain the dry & hot muggy conditions on
Friday into the weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1225 AM CDT Wed Jun 18 2025

A thin band of thunderstorms will continue to drift slowly
east and south through 10-12Z.  By early Wednesday morning
most of the thunderstorms are expected east of all TAF sites. The
exception may be DUA. MVFR ceilings will prevail north of a
frontal boundary tonight, but ceilings will gradually improve
through the day Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  93  73  96 /  10   0   0   0
Hobart OK         69  97  73 101 /  10   0   0   0
Wichita Falls TX  73  96  75  99 /  20   0   0   0
Gage OK           63  94  71  99 /   0   0   0   0
Ponca City OK     66  91  71  96 /   0   0   0   0
Durant OK         73  92  74  95 /  40  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 10 AM CDT this morning for OKZ004>008-010>013-
     018>020-025-026.

TX...None.
&&

NEAR TERM...01
SHORT TERM...68
LONG TERM....68
AVIATION...06

In the hours before

Local storm report, Jun 17, 9:01 PM CST, 2 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1001 PM CDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     Tstm Wnd Gst     Watonga 7W              35.85N 98.54W
06/17/2025  M65 MPH          Blaine             OK   Mesonet

&&

oun
Local storm report, Jun 17, 9:12 PM CST, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1012 PM CDT Tue Jun 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     Tstm Wnd Gst     1 NNW Watonga           35.87N 98.42W
06/17/2025  M71 MPH          Blaine             OK   AWOS

&&

oun
Special weather statement, Jun 17, 10:29 PM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Norman OK
1129 PM CDT Tue Jun 17 2025

OKZ005-010-011-180500-
Major OK-Woodward OK-Woods OK-
1129 PM CDT Tue Jun 17 2025

...A strong thunderstorm will impact portions of southeastern Woods,
western Major and southeastern Woodward Counties through MIDNIGHT
CDT...

At 1129 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chester, moving east at 45 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Fairview, Cleo Springs, Chester, Orion, and Orienta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3617 9904 3634 9907 3644 9843 3617 9839
TIME...MOT...LOC 0429Z 263DEG 39KT 3627 9894

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Meister
Special weather statement, Jun 17, 10:45 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Norman OK
1145 PM CDT Tue Jun 17 2025

OKZ012-018-019-180530-
Garfield OK-Kingfisher OK-Logan OK-
1145 PM CDT Tue Jun 17 2025

...A strong thunderstorm will impact portions of northeastern
Kingfisher, northwestern Logan and southeastern Garfield Counties
through 1230 AM CDT...

At 1145 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Hennessey, moving east at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Hennessey, Marshall, and Lovell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3599 9789 3613 9790 3629 9746 3604 9747
TIME...MOT...LOC 0445Z 250DEG 24KT 3607 9778

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Mahale
Special weather statement, Jun 17, 11:07 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Norman OK
1207 AM CDT Wed Jun 18 2025

OKZ004>006-009>011-180600-
Major OK-Woodward OK-Alfalfa OK-Harper OK-Woods OK-Ellis OK-
1207 AM CDT Wed Jun 18 2025

...Strong thunderstorms will impact portions of northwestern Ellis,
Woods, Harper, northwestern Alfalfa, northwestern Major and Woodward
Counties through 100 AM CDT...

At 1207 AM CDT, Doppler radar was tracking showers and thunderstorms
with gusty winds along a line extending from 7 miles southeast of
Aetna to 4 miles south of Waynoka to 4 miles southwest of Mooreland.
Movement was east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Woodward, Alva, Laverne, Buffalo, Mooreland, Waynoka, Fargo, Fort
Supply, Freedom, Dacoma, May, Rosston, Alabaster Caverns State Park,
Selman, Quinlan, Avard, Capron, Tangier, Catesby, and Hopeton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9849 3644 9854 3630 9922 3642 10000
      3700 10000
TIME...MOT...LOC 0507Z 268DEG 18KT 3700 9887 3653 9891 3640 9926

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Mahale
Special weather statement, Jun 17, 11:12 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Norman OK
1212 AM CDT Wed Jun 18 2025

OKZ026-030-031-180600-
Pottawatomie OK-Seminole OK-Lincoln OK-
1212 AM CDT Wed Jun 18 2025

...Strong thunderstorms will impact portions of Seminole, eastern
Lincoln and Pottawatomie Counties through 100 AM CDT...

At 1212 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stroud to near Paden to 4 miles southeast
of Macomb. Movement was east at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Shawnee, Seminole, Tecumseh, Chandler, Wewoka, Stroud, Prague, Pink,
Meeker, Maud, Davenport, Earlsboro, Bowlegs, Tribbey, Cromwell,
Johnson, Sparks, St. Louis, Kendrick, and Brooksville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3512 9649 3503 9649 3506 9714 3538 9713
      3549 9696 3584 9690 3585 9662 3540 9662
      3541 9658 3539 9654 3544 9657 3545 9655
      3543 9649 3546 9648 3545 9644 3512 9644
TIME...MOT...LOC 0512Z 269DEG 29KT 3576 9664 3548 9660 3510 9695

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Mahale

The radar

The Norman radar (KTLX), 71 km away, was scanning. The volume nearest the first event began at 05:52 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Logan

When
June 17, 11:55 PM CST
Where
Logan County, 1.62 mi N of Cimarron City
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.913, -97.595

Hailfall along Oklahoma Highway 74 north of the community of Cimarron City. The location is approximate, and the event time is estimated from radar observations.

Hail, Cleveland

When
June 18, 5:17 AM CST
Where
Cleveland County, 1.74 mi W of Moore
Measured
0.75 in hail
Reported by
Public
Coordinates
35.339, -97.521

The report was relayed through mPING.

Thunderstorm Wind, Cleveland

When
June 18, 5:50 AM CST
Where
Cleveland County, 1.8 mi WNW of (Oun)norman Westheimer Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.258, -97.500

A large tree limb was broken. The event time is estimated from radar observations.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271333, 1271337, 1271338.